MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES
Model Number 1001780J-HC
Medical Device Problem Codes Product Quality Problem (1506); Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional hi-torque 014 bmw hydro 3cm j (sngl) device referenced in b5 is filed under separate medwatch report number.
 
Event or Problem Description
It was reported that an angioplasty was performed to treat a lesion in the left anterior descending (lad) coronary artery with none tortuosity and none calcification.The 3cm hi-torque 014 bmw hydro guide wire was introduced with a 2.0x15mm non-abbott balloon and at the distal part of the guide the non-abbott balloon became stuck and could not advance further.Both devices were removed together.Another hi-torque 014 bmw hydro guide wire was introduced with a 1.25x15mm non-abbott balloon; however, encountered the same issue and were removed.It was noted that the distal welds of the guide wires were more evident visually and to the touch.Another hi-torque 014 bmw was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported irregular appearance/texture, difficult to advance, and difficult to remove could not be tested due to the device condition.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation was unable to determine a conclusive cause for the reported difficulties.Factors that may contribute to difficulty advancing and removing the catheter over the guide wire include, but are not limited to, inner diameter of the catheter, outer diameter of the guide wire, device support, user technique, and/or damage to the catheter or guide wire.Factors that may contribute to irregular texture or appearance of the welds include, but are not limited to, manufacturing, material properties, damage to the welds, or exposure to the elements during storage.In this case, return device analysis discovered the guide coils were bunched/misaligned and stretched distally.This type of damage is consistent with guide wire interaction with the patient¿s anatomy during advancement or an accessory device during removal.Additionally, the shaping ribbon was noted to be bent, further indicating a possible interaction with the anatomy or an accessory device.It is possible that interaction between the guide wire and anatomy/accessories contributed to the noted damages and subsequently resulted in the difficulty advancing and removing the catheter; however, this cannot be confirmed.Additionally, irregularities in the distal welds appearance and texture were unable to be tested by return analysis due to the noted coil damage.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16903778
Report Number2024168-2023-04993
Device Sequence Number5561905
Product Code DQX
UDI-Device Identifier08717648025983
UDI-Public08717648025983
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number1001780J-HC
Device Catalogue Number1001780J-HC
Device Lot Number2122371
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/17/2023
Supplement Date Received by Manufacturer05/23/2023
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown